Nebraska, 2013

Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 2013

December 7 to 8, 2013 · NWS GID · 14 events in 14 counties and zones

Starting during the late afternoon and evening of Saturday the 7th, peaking in intensity during the overnight hours and lingering in lighter form well into the daytime hours of Sunday the 8th, this was the first widespread measurable snow of the 2013-2014 winter season in South Central Nebraska. However, the 24-county area was bisected by two distinct zones of lighter and heavier accumulations.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Starting during the late afternoon and evening of Saturday the 7th, peaking in intensity during the overnight hours and lingering in lighter form well into the daytime hours of Sunday the 8th, this was the first widespread measurable snow of the 2013-2014 winter season in South Central Nebraska. However, the 24-county area was bisected by two distinct zones of lighter and heavier accumulations. In general, most locations northwest of a line from near Elwood-Kearney-Grand Island-Osceola only observed storm total amounts ranging from around one-half inch up to around 2.5 inches. Meanwhile, locations south of this aforementioned line caught the brunt of the storm with widespread amounts of 3-7 inches. Thanks to cold surface temperatures that only averaged between 5-15 degrees, this was a light, fluffy snow that accumulated efficiently. Fortunately, blowing and drifting was not a significant issue as east-southeast winds only averaged 10-15 MPH. According to NWS cooperative observers, a few of the highest storm total snow amounts featured 8 at Harlan County Lake, 7.5 three miles north of York and 7 at Clay Center, Naponee and two miles northeast of Upland. Several other places reported between 5.0 and 6.5, including Bradshaw, Minden Geneva, Holdrege, Wilsonville, Red Cloud, Nelson and Hebron. The Nebraska Tri-Cities resided within the transition zone between higher amounts to the south and lower totals to the north, as Hastings NWS office led the way with 4.4, followed by Kearney airport with 2.4 and Grand Island airport with 2.1. On the lowest end of the spectrum were far northern and west-central locations such as Ord, Greeley and Cozad, which measured no more than one-half inch.

Accumulating snow first broke out over the area during the 5-7pm time frame on the 7th, but peaked in intensity between 8pm-8am, during which time modest mesoscale banding took place. Although most accumulations had already occurred by sunrise or shortly thereafter, at least on-and-off episodes of light snow or flurries continued through much of the day on the 8th before ending. On the synoptic scale aloft, this snow event was forced by a broad shortwave trough that gradually ejected east-northeast from the Intermountain West into the Central Plains. Out ahead of the primary trough axis, the main time frame of steadiest snowfall occurred as strong mid level isentropic lift developed over South Central Nebraska within the entrance region of an upper jet streak centered from the southern Minnesota area across the Great Lakes region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 7, 5:56 PM CST, 4 minutes earlier.

Area forecast discussion, Dec 7, 5:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CST SAT DEC 7 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 346 PM CST SAT DEC 7 2013

PRIMARY FORECAST CONCERN LIES WITH SNOW CHANCES THIS EVENING
THROUGH TOMORROW AFTERNOON ACROSS THE ENTIRE CWA.

WEST/SOUTHWESTERLY FLOW CURRENTLY IN PLACE ACROSS THE REGIONS IN
THE UPPER LEVELS...WITH BROAD HIGH PRESSURE OVER THE SOUTHEASTERN
CONUS...AND SATELLITE IMAGERY SHOWING A DISTURBANCE DIGGING INTO
THE CENTRAL ROCKIES. A WEAK PIECE OF ENERGY EJECTED OUT AHEAD OF
THIS DISTURBANCE...ALONG WITH AN UPPER LEVEL JET STREAK IN THE
AREA AND INCREASED ISENTROPIC LIFT...IS BRINGING SOME LIGHT SNOW
TO WRN NEB AND IS BRINGING A FEW FLAKES TO FAR WRN PORTIONS OF THE
CWA. AT THE SURFACE...HIGH PRESSURE REMAINS CENTERED OVER THE
MN/IA/NE/SD BORDER REGION...AND WITH LOW PRESSURE IN PLACE OVER
THE ROCKIES...WINDS CONTINUE OUT OF THE SOUTHEAST...WITH SPEEDS
GENERALLY IN THE 10 TO 15 MPH RANGE.

THE FORECAST FOR THE REST OF THE SHORT TERM REVOLVES AROUND THE
IMPACT FROM THE ABOVE MENTIONED UPPER LEVEL DISTURBANCE MAKING ITS
WAY ACROSS THE ROCKIES. LIFT THIS EVENING/OVERNIGHT WILL CONTINUE
TO INCREASE ACROSS THE REGION...AS ADDITIONAL ENERGY AND THE
MID/UPPER LEVEL WAVE ITSELF FINALLY MOVE INTO THE AREA. MODELS
REMAIN IN GOOD AGREEMENT SHOWING ISENTROPIC LIFT REMAINING IN
PLACE...BUT AS HAS BEEN A CONCERN...SOME QUESTIONS LINGER WITH HOW
LONG IT TAKES TO GET THE ATMOSPHERE MOISTENED UP ENOUGH FOR PRECIP
TO GET TO THE GROUND. 12Z MODELS AND LATEST RAP/HRRR RUNS REMAIN
IN GOOD AGREEMENT SHOWING IT TAKING A WHILE...SO DID TAPER BACK
POPS QUITE ABT DURING THE EARLY EVENING HOURS...AND GRADUALLY
RAMPED THEM UP BEYOND THAT. THE BETTER CHANCES LOOK TO COME AFTER
MIDNIGHT AND INTO THE FIRST HALF OF THE DAY ON SUNDAY...THE WAVE
IS STARTING TO MOVE THROUGH THE CWA...AND THE EXIT REGION OF A
130+ KT UPPER LEVEL JET STREAK MOVES INTO THE AREA. CURRENTLY HAVE
THE HIGHEST POPS MAINLY DURING THE 09-18Z TIME FRAME...WITH POPS
THEN DIMINISHING WITH TIME THROUGH THE AFTERNOON HOURS AS
ISENTROPIC LIFT BEGINS TO WANE WITH THE PASSAGE OF THE MID/UPPER
LEVEL TROUGH AXIS...PUSHING THE BETTER CHANCES OFF TO THE EAST OF
OF THE CWA.

THANKFULLY...STILL EXPECTING WIND TO NOT BE A MAJOR CONCERN WITH
THIS SNOW EVENT. LITTLE CHANGE IS EXPECTED THIS
EVENING/OVERNIGHT...AS THE CWA REMAINS IN BETWEEN HIGH PRESSURE
NOW SHIFTING TOWARD THE GREAT LAKES AND LOW PRESSURE OVER
COLORADO...KEEPING WINDS SOUTHEASTERLY WITH SPEEDS IN THE 10 TO 15
MPH RANGE. INTO THE DAYTIME HOURS TOMORROW...AS THE SYSTEM SLIDES
THROUGH THE REGION...A COLD FRONT WILL DO THE SAME. WINDS DURING
THE MORNING HOURS DIMINISH IN SPEED AS THAT FRONT
APPROACHES...WITH IT PASSING THROUGH THE CWA ARND MIDDAY/EARLY
AFTERNOON. WINDS WILL SWITCH TO THE NW BEHIND THE FRONT...BUT
WITHOUT A STRONG PUSH...SPEEDS REMAIN ON THE LIGHTER SIDE THROUGH
THE END OF THE SNOW EVENT.

AS FAR AS SNOW TOTALS GO...OVERALL NO SIGNIFICANT CHANGES APPEARED
IN THE 12Z MODELS...AND NONE WERE MADE TO THE FORECAST. WITH THE
COLDER AIRMASS IN PLACE...SNOW/WATER RATIOS WILL BE HIGHER...AND
KEPT THOSE RATIOS CLOSE TO HPC AT 16:1. MODELS REMAINED FAIRLY
SIMILAR WITH HIGHER AMOUNTS OF LIQUID QPF ARND 0.15 OF AN
INCH...MAINLY AFFECTING THE ERN THIRD OF THE CWA. KEPT SNOWFALL
TOTALS ACROSS THE CWA FROM WEST TO EAST IN THE 1 TO 3 INCH
RANGE...WITH THE ARND 3 INCH AMOUNTS GENERALLY CONFINED TO THE ERN
PORTIONS OF NORTHEASTERN HIGHWAY 81 CORRIDOR /MAINLY POLK AND YORK
COUNTIES/.

DECIDED TO HOLD OFF ON ANY HEADLINES AT THIS TIME...DUE TO THE
MARGINAL SNOWFALL AMOUNTS FORECAST /NEED 3+ INCHES FOR A WINTER WX
ADV/ AND THE FACT THAT WINDS ARE NOT A MAJOR CONCERN. WHAT HAPPENS
THIS EVENING IN THE 00-06Z TIME FRAME WILL PLAY AT LEAST A LITTLE
PART IN TOTALS...SOME MODELS SAY THE CWA SEES VERY LITTLE...OTHERS
SAY PERHAPS AROUND A HALF INCH. CURRENT SF FORECAST FOR THAT
PERIOD IS IN BETWEEN. THE EVENING CREW WILL SEE THAT PLAY
OUT...AND GET A LOOK AT THE 00Z RUN OF THE MODELS...AND CAN MAKE
ADJUSTMENTS AS NECESSARY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 346 PM CST SAT DEC 7 2013

GUIDANCE SUGGESTS A MID TO UPPER LEVEL LONG WAVE TROUGH WILL BE
NOTED OVER THE WESTERN TWO-THIRDS OF THE CONUS AT 00Z MONDAY. THIS
TROUGH IS EXPECTED TO MOVE EAST/NORTHEAST WITH THE TROUGH AXIS
CLEARING THE PLAINS BY 00Z TUESDAY...AND DEPARTING THE ENTIRE
CONUS TO THE NORTHEAST BY 00Z SATURDAY. BY 00Z THURSDAY A MID TO
UPPER LEVEL LONG WAVE RIDGE IS EXPECTED TO MOVE INTO THE
SOUTHWESTERN CONUS. THIS RIDGE IS EXPECTED TO MOVE EAST WHILE
WEAKENING THROUGH 00Z FRIDAY...WITH THIS RIDGE EXPECTED TO HAVE
COMPLETELY DISSIPATED BY 00Z SATURDAY. THE EC ALSO SUGGESTS A MID
TO UPPER LEVEL LONG WAVE TROUGH WILL ADVANCE EAST INTO
SOUTHWESTERN CONUS TOWARDS THE END OF THE FORECAST PERIOD...BUT
THIS IS IN GREAT DISAGREEMENT WITH THE OPERATIONAL GFS WHICH
SUGGESTS NO SUCH TROUGH WILL BE REALIZED. RESULTANT MID TO UPPER
LEVEL JET ENERGY AT 00Z MONDAY IS EXPECTED TO EXTEND FROM WESTERN
CANADA...SOUTH ACROSS THE WESTERN CONUS..AND THEN NORTHEAST ACROSS
THE CENTRAL CONUS AND THEN INTO THE NORTHEASTERN CONUS AND
SOUTHEASTERN CANADA. THIS AXIS OF JET ENERGY IS EXPECTED TO SLOWLY
MOVE EAST/NORTHEAST ACROSS THE CONUS AS THE AFOREMENTIONED LONG
WAVE TROUGH DOES THE SAME. A MID LEVEL SHORT WAVE...EJECTING FROM
THE LONG WAVE TROUGH...IS EXPECTED OVER THE CENTRAL PLAINS AT 00Z
MONDAY. THIS MID LEVEL SHORTWAVE IS EXPECTED TO QUICKLY MOVE
NORTHEAST OUT OF THE AREA BETWEEN 00Z MONDAY AND 12Z MONDAY. A
SECONDARY MID LEVEL SHORTWAVE...TRAILING JUST BEHIND THE LONG WAVE
TROUGH AXIS...IS ALSO EXPECTED TO MOVE ACROSS THE NORTHERN PLAINS
AND UPPER MISSISSIPPI VALLEY BETWEEN 00Z TUESDAY AND 00Z
WEDNESDAY. A THIRD MID LEVEL SHORTWAVE IS THEN EXPECTED TO PUSH
ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY 00Z FRIDAY
THROUGH 00Z SATURDAY. AT THE SURFACE AN AREA OF LOW BAROMETRIC
PRESSURE IS EXPECTED OVER THE MID MISSISSIPPI VALLEY AT 00Z
MONDAY...WITH SURFACE RIDGING EXTENDING FROM THE NORTHERN HIGH
PLAINS INTO THE CENTRAL HIGH PLAINS. THE SURFACE LOW IS EXPECTED
TO QUICKLY DEPART TO THE NORTHEAST...ALONG WITH THE AFOREMENTIONED
MID LEVEL SHORTWAVE...AS A SURFACE HIGH PUSHES THROUGH OUR AREA
AND SETTLES JUST TO OUR SOUTH BY 00Z TUESDAY. ANOTHER SURFACE LOW
IS THEN EXPECTED TO PUSH EAST ACROSS THE NORTHERN PLAINS AND UPPER
MISSISSIPPI VALLEY BETWEEN 00Z TUESDAY AND 00Z WEDNESDAY...ALONG
WITH THE SECOND MID LEVEL SHORTWAVE...ALLOWING A LOW LEVEL
BAROCLINIC ZONE TO CLEAR OUR AREA BETWEEN 00Z WEDNESDAY AND 12Z
WEDNESDAY. YET ANOTHER SURFACE HIGH IS THEN EXPECTED TO SLIDE
ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY 00Z THURSDAY
THROUGH 00Z FRIDAY. ON FINAL SURFACE LOW IS THEN EXPECTED TO MOVE
ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY 00Z FRIDAY
THROUGH 00Z SATURDAY ALONG WITH THE THIRD MID LEVEL SHORTWAVE.
THIS SHOULD ALLOW ONE MORE LOW LEVEL BAROCLINIC ZONE TO CLEAR OUR
AREA ON FRIDAY. RESULTANT LOW LEVEL FLOW SHOULD BE FROM THE
NORTHWEST AT 00Z MONDAY...BUT THIS FLOW SHOULD BECOME MORE
WEST/SOUTHWESTERLY LATE MONDAY INTO MONDAY NIGHT AND CONTINUE
THROUGH TUESDAY. A NORTHWESTERLY LOW LEVEL WIND FIELD IS THEN
EXPECTED HEADING INTO THE DAY WEDNESDAY AS A LOW LEVEL BAROCLINIC
ZONE CLEARS THE AREA. THIS NORTHWESTERLY FLOW WILL BE SHORT-LIVED
HOWEVER AS THE SURFACE HIGH PUSHES OFF TO OUR
EAST/SOUTHEAST...MORE INTO THE MID MISSISSIPPI VALLEY...WITH
SOUTH/SOUTHWESTERLY LOW LEVEL FLOW EXPECTED 00Z WEDNESDAY THROUGH
12Z FRIDAY. NORTHWESTERLY LOW LEVEL FLOW WILL THEN BE REALIZED
ONCE AGAIN FRIDAY AND SATURDAY.

AN OVERALL LACK IN OMEGA SUGGESTS DRY CONDITIONS WILL BE OBSERVED
DURING THE LONG TERM FORECAST PERIOD.

LITTLE CHANGE IN THE LOW LEVEL AIRMASS BUT DECREASING CLOUD COVER
SUGGESTS LOWS NEAR 0 WILL BE REALIZED SUNDAY NIGHT. SIMILAR
HIGHS...WHEN COMPARED TO SUNDAY...SHOULD THEN BE OBSERVED MONDAY
AS TEMPERATURES CLIMB INTO THE TEENS. SLIGHTLY WARMER LOWS ARE
THEN EXPECTED MONDAY NIGHT AND TUESDAY NIGHT...AS WELL AS DURING
THE DAY TUESDAY WITH LOWS IN THE UPPER SINGLE DIGITS AND TEENS AND
HIGHS IN THE 20S TO LOW 30SS. THE PASSAGE OF A LOW LEVEL
BAROCLINIC ZONE SHOULD THEN ALLOW FOR SLIGHTLY COOLER HIGHS ON
WEDNESDAY...GENERALLY IN THE LOWER TO MID 20S. SOUTHERLY FLOW AND
RESULTANT LOW LEVEL WARM AIR ADVECTION SHOULD THEN PROVIDE
SLIGHTLY WARMER TEMPERATURES WITH HIGHS ON THURSDAY AND FRIDAY IN
THE 30S TO NEAR 40. ONE MORE COOL DOWN IS THEN EXPECTED
SATURDAY...WITH HIGHS IN THE LOW TO MID 30S FOLLOWING THE PASSAGE
OF ANOTHER BAROCLINIC ZONE.

FINALLY...THE CURRENT APPARENT TEMPERATURE FORECAST CALLS FOR
READINGS TO DROP BELOW -15 F...AND PERHAPS APPROACH -20 F...SUNDAY
NIGHT INTO EARLY MONDAY MORNING...PRIMARILY ALONG AND NORTHWEST OF
A LINE FROM PHG...TO HSI AND JYR.

&&

.AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z SUNDAY EVENING)
ISSUED AT 550 PM CST SAT DEC 7 2013

DETERIORATING CONDITIONS EXPECTED AT KGRI OVERNIGHT AS AN UPPER
LEVEL DISTURBANCE CROSSES THE ROCKIES AND EMERGES INTO THE
PLAINS. FOR THE EVENING HOURS...EXPECT PLENTY OF MID LEVEL CLOUD
COVER TO CONTINUE TO STREAM ACROSS THE TERMINAL WITH CEILING
LOWERING TO MVFR LEVELS BY 08/04Z WHEN LIGHT SNOW IS EXPECT TO
DEVELOP. FURTHER DETERIORATING CONDITIONS...WITH IFR CIGS AND
VSBYS EXPECTED TO DEVELOP AROUND DAYBREAK AS THE BRUNT OF THIS
STORM SYSTEM CROSSES THE LOCAL AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ADO
LONG TERM...BRYANT
AVIATION...ROSSI
Hazardous weather outlook, Dec 7, 3:21 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CST SAT DEC 7 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
321 PM CST SAT DEC 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SNOW IS EXPECTED TO INCREASE ACROSS THE OUTLOOK AREA THIS EVENING
AND TONIGHT. BY SUNRISE SUNDAY MORNING...ACCUMULATIONS OF AROUND 1
TO 1.5 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DURING THE DAYTIME HOURS ON SUNDAY...ADDITIONAL ACCUMULATING
SNOWFALL IS EXPECTED ACROSS THE OUTLOOK AREA.  THE BETTER CHANCES
WILL BE DURING THE MORNING...AND WILL DIMINISH THROUGH THE
AFTERNOON. THIS IS EXPECTED TO RESULT IN STORM TOTAL ACCUMULATIONS
OF 1.5 TO 3 INCHES...WITH THE HIGHEST AMOUNTS OF 2 TO 3 INCHES
EXPECTED EAST OF A LINE FROM ORD NEBRASKA TO BELOIT KANSAS.
SUSTAINED WIND SPEEDS DURING THIS EVENT ARE FORECAST TO AVERAGE 10
TO 15 MPH...HELPING TO MINIMIZE IMPACTS OF BLOWING SNOW.

SUNDAY NIGHT INTO EARLY MONDAY MORNING...WIND CHILL VALUES WILL
DROP BELOW 15 DEGREES BELOW ZERO ACROSS PORTIONS OF THE OUTLOOK
AREA...PRIMARILY ALONG AND NORTHWEST OF A LINE FROM PHILLIPSBURG
KANSAS...TO HASTINGS AND YORK IN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy snow, 5 winter weather. Local standard time, as filed.

Winter Weather, Phelps

When
December 7, 6:00 PM CST to December 8, 5:30 PM CST
Where
Phelps forecast zone
Reported by
COOP Observer
Coordinates
40.511, -99.414 (the zone’s center; the record gives no point)

A snowfall total of 5 inches occurred in the community of Holdrege.

Heavy Snow, Kearney

When
December 7, 6:00 PM CST to December 8, 6:00 PM CST
Where
Kearney forecast zone
Reported by
COOP Observer
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

A snowfall total of 6.5 inches occurred in the community of Minden.

Heavy Snow, Furnas

When
December 7, 6:00 PM CST to December 8, 5:00 PM CST
Where
Furnas forecast zone
Reported by
COOP Observer
Coordinates
40.177, -99.912 (the zone’s center; the record gives no point)

A snowfall total of 6 inches occurred in the community of Wilsonville. Also, 4.5 inches occurred at Beaver City, 4.4 inches occurred 6 miles north northwest of Oxford, 4.3 inches occurred in Edison, and 3 inches occurred in Cambridge.

Heavy Snow, Harlan

When
December 7, 6:00 PM CST to December 8, 5:30 PM CST
Where
Harlan forecast zone
Reported by
COOP Observer
Coordinates
40.177, -99.405 (the zone’s center; the record gives no point)

A snowfall total of 8 inches occurred at Harlan Lake.

Heavy Snow, Franklin

When
December 7, 6:00 PM CST to December 8, 6:00 PM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

A snowfall total of 7 inches occurred 2 miles northeast of the community of Upland, 7 inches in Naponee, and 5. 7 inches in Franklin.

Heavy Snow, Webster

When
December 7, 6:00 PM CST to December 8, 6:00 PM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

A snowfall total of 6.5 inches occurred in the community of Red Cloud. A snowfall total of 4.5 inches fell four miles southwest of Blue Hill.

Heavy Snow, Nuckolls

When
December 7, 6:00 PM CST to December 8, 7:00 PM CST
Where
Nuckolls forecast zone
Reported by
COOP Observer
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

A total snowfall of 6.5 inches occurred in the community of Nelson and 5.2 inches fell four miles east of Superior.

Heavy Snow, Thayer

When
December 7, 6:00 PM CST to December 8, 8:00 PM CST
Where
Thayer forecast zone
Reported by
COOP Observer
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

A snowfall total of 6.5 inches occurred in the community of Hebron, 6 inches occurred in Bruning and 5 inches fell at Hubbell.

Winter Weather, Hamilton

When
December 7, 7:00 PM CST to December 8, 7:00 PM CST
Where
Hamilton forecast zone
Reported by
COOP Observer
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

A snowfall total of 4 inches occurred four miles north of Aurora.

Heavy Snow, York

When
December 7, 7:00 PM CST to December 8, 7:00 PM CST
Where
York forecast zone
Reported by
COOP Observer
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

A snowfall total of 7.5 inches occurred 3 miles north of the community of York, 6 inches in Bradshaw, and 4. 5 inches three miles west of Gresham.

Winter Weather, Adams

When
December 7, 7:00 PM CST to December 8, 6:00 PM CST
Where
Adams forecast zone
Reported by
Official NWS Observations
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

A snowfall total of 4.4 inches occurred at the National Weather Service Office, four miles north of Hastings.

Heavy Snow, Clay

When
December 7, 7:00 PM CST to December 8, 7:00 PM CST
Where
Clay forecast zone
Reported by
COOP Observer
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

A snowfall total of 7 inches occurred in the community of Clay Center and also 6 miles east southeast of Clay Center.

Winter Weather, Fillmore

When
December 7, 7:00 PM CST to December 8, 7:00 PM CST
Where
Fillmore forecast zone
Reported by
COOP Observer
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

A snowfall total of 5 inches occurred in the community of Geneva and also four miles south of Shickley.

Winter Weather, Polk

When
December 7, 8:00 PM CST to December 8, 7:00 PM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

A snowfall total of 3 inches occurred in the community of Polk.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491411, 491416, 491440, 491457, 491472, 491475, 491478, 491481, 490858, 490873, 491420, 491423, 491429, 490850.